Alert archive / Illinois / Frost Advisories in 2008
Frost Advisory 1, NWS Lincoln, IL
NWS Lincoln, IL issued this frost advisory at Oct 16, 2008, 3:28 PM CDT for 5 counties in Illinois. It took effect at Oct 16, 2008, 8:35 PM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2008, 3:28 PM CDT (20:28 UTC)
- In effect from
- Oct 16, 2008, 8:35 PM CDT
- Expired
- Oct 17, 2008, 7:00 AM CDT
- In force
- 10 hr
- Issued by
- NWS Lincoln, IL
Counties Fulton County, IL, Knox County, IL, Marshall County, IL, Schuyler County, IL, Stark County, IL
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.5 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1399 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -60 m²/s²
- 0-3 km storm-relative helicity
- -44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KILX 162028 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 328 PM CDT THU OCT 16 2008 ...FIRST WIDESPREAD FROST OF THE SEASON FOR PARTS OF NORTH-CENTRAL ILLINOIS... .THE CENTER OF A COLD AREA OF HIGH PRESSURE OVER MINNESOTA AND IOWA WILL MOVE SOUTHEAST INTO ILLINOIS TONIGHT. LIGHT WINDS AND DRY AIR WILL RESULT IN LOW TEMPERATURES DIPPING INTO THE LOW TO MID 30S BY DAWN. THIS WILL RESULT IN WIDESPREAD FROST FROM GALESBURG EASTWARD ACROSS KNOX...STARK...AND MARSHALL COUNTIES. ILZ027-028-030-170300- /O.NEW.KILX.FR.Y.0001.081017T0600Z-081017T1200Z/ KNOX-STARK-MARSHALL- INCLUDING THE CITY OF...GALESBURG 328 PM CDT THU OCT 16 2008 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CDT FRIDAY. EXPECT LOW TEMPERATURES FROM 33 TO 36 TONIGHT...RESULTING IN AREAS OF FROST. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ CHURCHILL
3 follow-up statements
000 WWUS73 KILX 170135 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 835 PM CDT THU OCT 16 2008 ...FIRST WIDESPREAD FROST OF THE SEASON FOR PARTS OF NORTH- CENTRAL ILLINOIS... .HIGH PRESSURE OVER WESTERN WISCONSIN THROUGH EASTERN IOWA WILL DRIFT ACROSS CENTRAL ILLINOIS OVERNIGHT. LIGHT WINDS AND DRY AIR WILL RESULT IN LOW TEMPERATURES DIPPING INTO THE LOW TO MID 30S BY DAWN. THIS WILL RESULT IN WIDESPREAD FROST WEST OF THE ILLINOIS RIVER. ILZ036-040-171200- /O.EXA.KILX.FR.Y.0001.081017T0600Z-081017T1200Z/ FULTON-SCHUYLER- 835 PM CDT THU OCT 16 2008 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CDT FRIDAY. EXPECT LOW TEMPERATURES FROM 33 TO 36 TONIGHT...RESULTING IN AREAS OF FROST. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ ILZ027-028-030-171200- /O.CON.KILX.FR.Y.0001.081017T0600Z-081017T1200Z/ KNOX-STARK-MARSHALL- INCLUDING THE CITY OF...GALESBURG 835 PM CDT THU OCT 16 2008 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT FRIDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT FRIDAY. EXPECT LOW TEMPERATURES FROM 33 TO 36 TONIGHT...RESULTING IN AREAS OF FROST. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ SMITH
000 WWUS73 KILX 170831 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 331 AM CDT FRI OCT 17 2008 ...FIRST WIDESPREAD FROST OF THE SEASON FOR PARTS OF NORTH- CENTRAL ILLINOIS... .HIGH PRESSURE HAS SETTLED NORTHERN AND CENTRAL ILLINOIS OVERNIGHT. LIGHT WINDS AND DRY AIR HAVE RESULTED IN LOW TEMPERATURES DIPPING INTO THE MID 30S. SOME LOW 30S WILL BE POSSIBLE BY DAWN. THIS WILL RESULT IN WIDESPREAD FROST NORTHWEST OF THE ILLINOIS RIVER. ILZ027-028-030-036-040-171200- /O.CON.KILX.FR.Y.0001.000000T0000Z-081017T1200Z/ KNOX-STARK-MARSHALL-FULTON-SCHUYLER- INCLUDING THE CITY OF...GALESBURG 331 AM CDT FRI OCT 17 2008 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING. TEMPERATURES HAVE REACHED THE MID 30S IN MUCH OF THE ADVISORY AREA. EXPECT EVENTUAL LOW TEMPERATURES FROM 33 TO 36 EARLY THIS MORNING...RESULTING IN AREAS OF FROST. TEMPERATURES SHOULD RISE QUICKLY INTO THE 40S AFTER SUNRISE...ENDING THE THREAT OF FROST. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ SHIMON
000 WWUS73 KILX 171147 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 646 AM CDT FRI OCT 17 2008 ILZ027-028-030-036-040-171300- /O.EXP.KILX.FR.Y.0001.000000T0000Z-081017T1200Z/ KNOX-STARK-MARSHALL-FULTON-SCHUYLER- INCLUDING THE CITY OF...GALESBURG 646 AM CDT FRI OCT 17 2008 ...FROST ADVISORY WILL EXPIRE AT 7 AM CDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 7 AM CDT THIS MORNING. AREAS OF FROST EARLY THIS MORNING WILL CLEAR UP SHORTLY AFTER 7 AM. CLOUDS ARE FILLING IN...AND TEMPERATURES WILL CLIMB WITH SUNRISE AS WELL. THEREFORE THE FROST ADVISORY WILL EXPIRE AT 7 AM. $$ SHIMON
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this frost advisory went out at Oct 16, 3:00 PM CDT, 28 minutes earlier.
Area forecast discussion, Oct 16, 3:00 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 300 PM CDT THU OCT 16 2008 .DISCUSSION... ISSUED 300 PM CDT THU OCT 16 2008 SHORT TERM...TONIGHT THROUGH SUNDAY... SOME AREAS NORTH AND WEST OF PEORIA GOT DOWN INTO THE MID 30S THIS MORNING...AND EXPECT MINS TONIGHT TO BE A DEGREE OR SO COOLER. MID CLOUDS WITH THE NEXT SHORTWAVE ENTERING THE WESTERN PLAINS MAY MAKE IT INTO THE NORTHWESTERN PART OF THE FORECAST AREA BEFORE DAWN... BUT NOT BEFORE THE TEMPERATURES HAVE HAD AMPLE OPPORTUNITY TO DROP TO 34 OR 35. WITH THIS IN MIND...WILL ISSUE A FROST ADVISORY FOR KNOX...STARK AND MARSHALL 06Z-12Z FRI. THE PLAINS SHORTWAVE WILL NOT HAVE TOO MUCH MOISTURE WITH IT...BUT THERE APPEARS TO BE SUFFICIENT DYNAMICS TO SQUEEZE OUT A FEW SHOWERS AS IT PASSES THROUGH FRIDAY AFTERNOON/EVENING. THE SCATTERED NATURE OF THE EXPECTED PRECIPITATION ARGUES AGAINST ANYTHING MORE THAN CHANCE POPS AT THIS TIME. THEN THE QUESTIONS BECOMES HOW FAST THE CLOUDS CLEAR OUT FRIDAY NIGHT WHICH WILL HAVE A SIGNIFICANT IMPACT ON HOW LOW THE TEMPERATURES GET SATURDAY MORNING. DO NOT EXPECT ANY MEANINGFUL CLEARING UNTIL AFTER MIDNIGHT...BUT A COUPLE OF HOURS OF CLEAR AND NEARLY CALM CONDITIONS JUST BEFORE SUNRISE MAY ALLOW TEMPERATURES TO GET INTO THE LOW/MID 30S OVER THE WESTERN HALF OF THE AREA. WILL MENTION AREAS OF FROST ALONG/WEST OF INTERSTATE 55 FOR NOW...BUT WILL HOLD OFF ON ADVISORIES UNTIL THE CLEARING TREND BECOMES BETTER DEFINED. SATURDAY AND SUNDAY LOOK TO BE MAINLY CLEAR WITH HIGH PRESSURE MOVING THROUGH. AFTER A COOL START...HIGHS ON SATURDAY WILL STRUGGLE INTO THE LOW/MID 60S...BUT LOW LEVEL WARM ADVECTION ON THE BACK SIDE OF THE HIGH ON SUNDAY SHOULD BOOST TEMPERATURES INTO THE UPPER 60S AND PERHAPS LOWER 70S. LONG TERM...MONDAY THROUGH THURSDAY... PROGRESSIVE UPPER FLOW PATTERN IS EXPECTED TO CONTINUE INTO AT LEAST THE MIDDLE OF NEXT WEEK. THE NEXT SHORTWAVE AFTER THE FRIDAY SYSTEM WILL MOVE THROUGH ON MONDAY AND DRIVE A COLD FRONT THROUGH THE MIDWEST. THE WEEKEND SURFACE HIGH WILL BE WELL TO OUR EAST...BUT THE RIDGE AXIS WILL EXTEND BACK ACROSS THE GULF STATES AND ACT TO IMPEDE LOW LEVEL MOISTURE RETURN. THEREFORE ANY SHOWERS WITH THE FRONT SHOULD BE SCATTERED AND LIGHT. WILL CONTINUE WITH CHANCE/SLGT CHANCE POPS FOR MONDAY...HIGHEST IN THE NORTH CLOSER TO THE BETTER SHORTWAVE DYNAMICS. DRYING WILL THEN MOVE THROUGH MONDAY NIGHT AND TUESDAY AS THE POST-FRONTAL SURFACE HIGH MOVES QUICKLY ACROSS THE MIDWEST. THE LONGER RANGE GFS AND ECMWF MODELS ARE IN DECENT AGREEMENT THAT ANOTHER SHORTWAVE WILL MOVE INTO THE AREA BY NEXT WEDNESDAY. THEY ARE ALSO IN AGREEMENT THAT MORE MOISTURE WILL BE AVAILABLE AS THE WAVE SLOWS AND BECOMES CUT OFF IN THE SOUTHERN GREAT LAKES VICINITY ON THURSDAY. WILL INTRODUCE CHANCE POPS FOR WED/THU WITH THIS IN MIND. 04 && .AVIATION... ISSUED 1230 PM CDT THU OCT 16 2008 DIURNAL CU FIELD HAS DEVELOPED ACROSS THE AREA EARLY THIS AFTERNOON...WITH THE MOST CONCENTRATED CLOUD COVER OCCURRING CLOSER TO THE INDIANA BORDER AROUND KCMI...WHERE SOME ENHANCEMENT FROM LAKE MICHIGAN IS TAKING PLACE. BULK OF THIS CLOUD COVER WILL QUICKLY FADE AS THE SUN SETS...HOWEVER MODEL RH PROFILES SUGGEST LOW-LEVEL MOISTURE MAY LINGER THROUGHOUT THE NIGHT ACROSS THE EAST. WILL THEREFORE HANG ON TO SCT CLOUDS AT KCMI AFTER 23Z...WITH CLEAR SKIES EXPECTED ELSEWHERE. NEXT WEATHER DISTURBANCE QUICKLY BEGINS TO APPROACH FROM THE NW LATE TONIGHT INTO FRI MORNING...SPREADING MID AND HIGH-LEVEL CLOUDINESS BACK INTO THE AREA. LATEST SATELLITE OBS SHOW MID CLOUDS SLOWLY WORKING THEIR WAY INTO WESTERN IOWA AND THESE SHOULD ARRIVE AT KPIA BY AROUND 09Z. CLOUDS WILL THEN SPREAD EASTWARD TO KCMI BY 13-14Z. WINDS THROUGH THE ENTIRE TAF PERIOD WILL BE UNDER 10KT...OUT OF THE NORTH THIS AFTERNOON THEN SWITCHING TO NORTHEAST BY FRIDAY MORNING. BARNES && .ILX WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY 1AM-7AM FRIDAY FOR ILZ027-028-030. &&
Hazardous weather outlook, Oct 16, 3:17 PM CDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 317 PM CDT THU OCT 16 2008 ILZ027-028-030-171100- KNOX-MARSHALL-STARK- 317 PM CDT THU OCT 16 2008 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT CLEAR SKIES AND LIGHT WINDS WILL ALLOW LOW TEMPERATURES TONIGHT TO DIP INTO THE LOWER TO MIDDLE 30S. AS A RESULT...WIDESPREAD FROST IS ANTICIPATED NORTHWEST OF THE ILLINOIS RIVER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY CHILLY CONDITIONS WILL ONCE AGAIN DEVELOP LATE FRIDAY NIGHT...WITH AREAS OF FROST POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ029-031-036>038-040>042-047>051-171100- CASS-FULTON-LOGAN-MASON-MCLEAN-MENARD-MORGAN-PEORIA-SANGAMON- SCHUYLER-SCOTT-TAZEWELL-WOODFORD- 317 PM CDT THU OCT 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT CLEAR SKIES AND LIGHT WINDS WILL ALLOW LOW TEMPERATURES TONIGHT TO DIP INTO THE MIDDLE TO UPPER 30S. AS A RESULT...PATCHY FROST WILL BE POSSIBLE IN THE ILLINOIS RIVER VALLEY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY CHILLY CONDITIONS WILL ONCE AGAIN DEVELOP LATE FRIDAY NIGHT...WITH AREAS OF FROST POSSIBLE ALONG AND WEST OF I-55. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ043>046-052>057-061>063-066>068-071>073-171100- CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DE WITT- DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MOULTRIE-PIATT- RICHLAND-SHELBY-VERMILION- 317 PM CDT THU OCT 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. BARNES
Nearby
Frost Advisories in Illinois, 2008Every frost advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.